MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-3-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that after the axium coil was successfully detached with the instant detacher (id), the pushwire was stuck in the id and could not be removed.The pushwire was removed from the patient's body while still attached to the detacher.There were no patient symptoms or complications associated with this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the coil successfully detached, but the pushwire was not able to detach from the id detacher.There was no damage observed to the id or the coil pusher.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) drawing(s) referenced: dwgs30914 rev.G, dwgs30832 rev.H as found condition: the instant detacher and axium prime pusher were returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch and within a resealable plastic pouch.The instant detacher inner pouch and axium prime dispenser coil were also returned.Visual inspection/damage location details: during evaluation, a portion of the pushwire was found to be extending out from the instant detacher cap.An attempt was made to pull the pushwire segment out from the instant detacher; however, the pushwire was found to be stuck.The instant detacher was taken apart to evaluate the components.The pusher segment stuck within the instant detacher was examined and found to be the coupler tube.The actuator interface was found still within the coupler tube but bent.The pushwire was found to be bent inside of the instant detacher cap.The pushwire segment was pulled into, and removed from the instant detacher cap.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean, but damaged (ovalized).The axium prime shield coil was found stretched.The implant coil was already detached and not returned for analysis.Testing/analysis: the coupler tube outer diameter (od) was measured to be 0.0160¿ and found to be within specification (specification: 0.0160¿ ± 0.0002¿).The inner diameter of the cap hole could not be measured as it was found to be damaged.Conclusion: based on the device analysis, the customer report of ¿pusher stuck in instant detacher¿ was confirmed.The coupler tube was found to have been either pushed or pulled through the instant detacher cap hole.During normal use, the coupler tube would have been stopped at cap, allowing only the actuator interface through the hole.It is possible that the customer use force to insert the pusher through the instant detacher causing the coupler tube to enter the hole.It is also possible that the coupler tube became stuck on the actuator interface and the coupler tube was pulled into the hole along with the actuator interface during detachment attempt.The pusher portion within the instant detacher was found bent, likely contributing towards the pusher stuck.The instant detacher cap hole was found damaged, likely caused from attempts to dislodge the coupler tube once it was stuck.Ngod10 2022-10-01 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15075010
Report Number2029214-2022-01207
Device Sequence Number14834570
Product Code KRD
UDI-Device Identifier00847536021037
UDI-Public00847536021037
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberAPB-2.5-3-HX-ES
Device Catalogue NumberAPB-2.5-3-HX-ES
Device Lot NumberA921255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/21/2022
07/28/2022
10/01/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/01/2022
08/11/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown